MAUDE Adverse Event Report: STRYKER GMBH U-BLADE SET, TI GAMMA3 Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE SET, TI GAMMA3 Ø10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660090S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: postoperatively, a cutout occurred requiring revision surgery.
 
Additional Manufacturer Narrative
Corrections to b1.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.In the case presented a female patient (b)(6) year old had been treated with above u-lag screw on (b)(6) 2024.The patient allegedly experienced a cut out and was revised with a tha [total hip arthroplasty] on (b)(6) 2024.Based on the information available, no product deficiency has been identified.Contraindications, warnings and precautions as well as possible adverse effects are indicated in the instructions for use.The rmf considers that a revision surgery due to cut out or medialization is a typical complication of proximal femoral nailing.This damage is not primarily dependent on the implant.It is usually caused by the type of fracture, the general condition of the patient [osteoporosis] and primarily by the respective surgical technique.In the event of a severing, there would be extensive damage to the hip joint, which would have to be treated with an endoprosthesis.Due to a lack of medical information, no x-ray image was provided; it was not possible to determine whether the event was actually a medialization or rather a lag screw cut out.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.A cut out, collapse of femur head over the lag screw, is attributed to a patient related issue.
 
Event or Problem Description
As reported: postoperatively, a cutout occurred requiring revision surgery.

Brand Name
U-BLADE SET, TI GAMMA3 Ø10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20092438
Report Number0009610622-2024-00821
Device Sequence Number12684651
Product Code HSB
UDI-Device Identifier04546540595980
UDI-Public(01)04546540595980(17)280731(10)K16B986
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number30660090S
Device Lot NumberK16B986
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale